Alert archive / Kansas / River Flood Warnings in 2015

River Flood Warning 3, NWS Wichita, KS

May 16, 2015Kingman County, Kansas

NWS Wichita, KS issued this river flood warning at May 16, 2015, 10:48 PM CDT for Kingman County, Kansas. It took effect at May 16, 2015, 11:58 PM CDT. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
May 16, 2015, 10:48 PM CDT (03:48 UTC)
In effect from
May 16, 2015, 11:58 PM CDT
Expired
May 17, 2015, 3:24 PM CDT
In force
15 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

County Kingman County, KS

The radar

The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ninnescah River near Murdock (MDKK1).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07145200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WGUS43 KICT 170348
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1048 PM CDT SAT MAY 16 2015

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Ninnescah South Fork Near Murdock affecting Kingman County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC095-171748-
/O.NEW.KICT.FL.W.0003.150517T0458Z-150517T2024Z/
/MDKK1.1.ER.150517T0458Z.150517T0600Z.150517T0824Z.NO/
1048 PM CDT SAT MAY 16 2015

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Ninnescah South Fork Near Murdock.
* From this evening until Sunday afternoon.
* At 10:31 PM Saturday the stage was 7.4 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 8.4 feet by early Sunday morning. The river will fall below
  flood stage by early Sunday morning.
* Impact...At 8.0 feet...Minor flooding occurs along the right 
  upstream bank affecting pastureland and along left downstream bank.
  

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Sun   Mon   Tue   
  Murdock            8.0   7.4  Sat 11 PM    6.5   5.5   4.5
    
&&
    
LAT...LON 3757 9806 3750 9780 3757 9771 3764 9781
      3767 9802                       

$$
2 follow-up statements
489 
WGUS83 KICT 170758
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
258 AM CDT SUN MAY 17 2015

...The flood warning continues for the following river in Kansas...
 
  Ninnescah South Fork Near Murdock affecting Kingman County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC095-172111-
/O.EXT.KICT.FL.W.0003.000000T0000Z-150517T2111Z/
/MDKK1.1.ER.150517T0418Z.150517T0600Z.150517T0911Z.NO/
258 AM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Ninnescah South Fork Near Murdock.
* Until this afternoon.
* At 2:31 AM Sunday the stage was 8.4 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  early this morning.
* Impact...At 8.0 feet...Minor flooding occurs along the right 
  upstream bank affecting pastureland and along left downstream bank.
  

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Murdock         8.0    8.4  Sun 03 AM    5.4    4.5    4.0
    
&&
     
LAT...LON 3757 9806 3750 9780 3757 9771 3764 9781
      3767 9802                       

$$

KED
265 
WGUS83 KICT 171450
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
950 AM CDT SUN MAY 17 2015

...The flood warning is cancelled for the following river in 
Kansas...
 
  Ninnescah South Fork Near Murdock affecting Kingman County.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC095-171520-
/O.CAN.KICT.FL.W.0003.000000T0000Z-150517T2111Z/
/MDKK1.1.ER.150517T0418Z.150517T0600Z.150517T0948Z.NO/
950 AM CDT SUN MAY 17 2015

The Flood Warning is cancelled for
  The Ninnescah South Fork Near Murdock.
* At  9:16 AM Sunday the stage was 6.7 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at  4:48 AM Sunday.
* Forecast...The river will continue to fall to 5.3 feet by Monday 
  morning.
* This will be the last statement for this event.


&&


                  FLD    OBSERVED           FORECAST 6 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Murdock         8.0   6.7  Sun 09 AM    5.3    4.6    4.1
    
&&
     
LAT...LON 3757 9806 3750 9780 3757 9771 3764 9781
      3767 9802                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 16, 6:22 PM CDT, 4 hours 26 minutes earlier.

Area forecast discussion, May 16, 6:22 PM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
622 PM CDT SAT MAY 16 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 235 PM CDT SAT MAY 16 2015

MAIN FORECAST CONCERNS: SEVERE WEATHER/FLOODING POTENTIAL THROUGH
TONIGHT.

ONGOING MESOSCALE COMPLEX OF STORMS OVER CENTRAL/SOUTH CENTRAL KS IS
BEING AIDED BY STRONG UPPER LEVEL DIVERGENCE ON THE NOSE OF THE
UPPER JET STREAK OVER SOUTHERN NEW MEXICO...AND SOUTHERLY 850
MOISTURE TRANSPORT. THE SOUTHEASTERN EDGE OF THIS MCS MAY HAVE A FEW
STORMS TURN SEVERE THIS PM/EVE WHERE STRONGER INSTABILITY IS FEEDING
INTO THE SYSTEM.

THE MAIN PV ANOMALY OVER NEW MEXICO WILL ROTATE NORTHEASTWARD OUT
OVER WESTERN KANSAS AND WESTERN OKLAHOMA THIS EVENING WITH MID-LEVEL
COOLING AND STRONG ASCENT. A STRENGTHENING SOUTHERLY LOW-LEVEL JET
WILL BE NOSING INTO SOUTH CENTRAL KS/NORTHWEST OK EARLY THIS
EVENING...BEFORE VEERING OVERNIGHT. ANTICIPATING SUPERCELL-TYPE
STORMS OVER THE TEXAS PANHANDLE TO TRAVERSE NORTHEASTWARD...INTO
NORTHWEST OKLAHOMA AND SOUTH-CENTRAL KS TOWARD EVENING. IT'S UNCLEAR
HOW MUCH RECOVERY WILL OCCUR WITH THE ONGOING MCS AND WHETHER OR NOT
THE NEXT ROUND OF STORMS WILL BE ABLE TO REMAIN SURFACE-BASED OR GO
ELEVATED AS THEY MOVE IN FROM THE SOUTHWEST. IN ADDITION...STORM
MERGER POTENTIAL COULD MAKE IT TOUGHER FOR DISCRETE STORMS IN OUR
FORECAST AREA. CONFIDENCE IS DECENT THAT SOME OF THE STORMS WILL BE
SEVERE NEVERTHELESS WITH LARGE HAIL AND DAMAGING WINDS. THERE STILL
APPEARS TO BE TORNADO POTENTIAL MAINLY CLOSE TO THE OKLAHOMA
BORDER IN SOUTH CENTRAL KS...AND INTO THE SOUTHERN FLINT HILLS
INTO THIS EVENING...WHERE STORMS MAY BE SURFACE-BASED WITH
STRENGTHENING LOW-LEVEL SHEAR AND EHI'S OF 1-3 M2/S2. THIS COULD
CHANGE WITH TRENDS THIS EVENING AND WILL CONTINUE TO MONITOR.
STORMS MAY BECOME LINEAR LATER TONIGHT AS THEY TRAVERSE INTO
SOUTHEAST KS. CONFIDENCE IS MODERATE FOR SEVERE STORMS IN SOUTH
CENTRAL/SOUTHEAST KS...BUT HAS LESSENED CONSIDERABLY FOR CENTRAL
KS WHERE THAT AREA MAY BE REMOVED FROM THE BETTER INSTABILITY.
LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING IS EXPECTED THIS
PM/EVE IN SOUTH CENTRAL KS FROM THE ONGOING MCS AND ADDITIONAL
CONVECTION PROGGED TO REACH AREA FROM THE SOUTHWEST THIS EVENING.
THEREFORE... ISSUED A FLASH FLOOD WATCH THROUGH TONIGHT.

THE DRYLINE WILL REMAIN OVER SOUTHEAST KS SUNDAY INTO MONDAY BEHIND
THE DEPARTING UPPER STORM SYSTEM. SUBSIDENCE BEHIND THIS SYSTEM
SHOULD KEEP FORECAST AREA DRY SUNDAY-SUNDAY NIGHT WITH ABOVE NORMAL
HIGHS IN THE LOWER 80S SUNDAY PM. A PACIFIC COLD FRONT WILL DROP
SOUTHWARD THROUGH THE REGION MONDAY INTO MONDAY NIGHT. A FEW STRONG
STORMS COULD DEVELOP IN SOUTHEASTERN KS AS THIS FRONT OVERTAKES THE
DRYLINE IN A STRONGLY UNSTABLE ENVIRONMENT WITH LESSER SHEAR. THE
COLD FRONT IS PROGGED TO MAKE IT SOUTH TO THE RED RIVER BEFORE
STALLING TUESDAY. THE NEXT SHORTWAVE TROUGH IS PROGGED TO EJECT
NORTHEASTWARD OVER THE CENTRAL PLAINS TUESDAY INTO WEDNESDAY.
ISENTROPIC LIFT AND STRONG MOISTURE TRANSPORT SHOULD RESULT IN A
GOOD CHANCE OF SHOWERS/THUNDERSTORMS AREA-WIDE.

JMC

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 235 PM CDT SAT MAY 16 2015

THE MEDIUM RANGE PERIOD WILL FEATURE A CONTINUED SPLIT UPPER FLOW
PATTERN ACROSS NORTH AMERICA. A MEAN UPPER TROUGH WILL BE LOCATED
OVER THE SOUTHWESTERN STATES WITHIN THE SOUTHERN BRANCH JET STREAM.
THE GFS AND ECMWF SHOW ONE UPPER WAVE EJECTING OUT OF THIS MEAN
UPPER TROUGH AT MIDWEEK. MOISTURE TRANSPORT AND ISENTROPIC
UPGLIDE...NORTH OF THE OLD SYNOPTIC FRONTAL BOUNDARY SHOULD RESULT
IN WIDESPREAD SHOWERS AND THUNDERSTORMS IN OUR FORECAST AREA. THERE
COULD BE A BREAK IN RAIN CHANCES THURSDAY-THURSDAY NIGHT. ANOTHER
STORM SYSTEM IS PROGGED TO SLIDE INTO THE FOUR CORNERS REGION TOWARD
THE END OF THE WEEK...WHICH WILL LIKELY BRING ADDITIONAL STORM
CHANCES TO THE KANSAS REGION TOWARD THE WEEKEND. TEMPERATURES SHOULD
BEGIN THE PERIOD COOLER THAN AVERAGE WITH THE RAIN AROUND
MIDWEEK...WITH TEMPERATURES MODERATING TOWARD SEASONAL VALUES TOWARD
THE WEEKEND.

JMC

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 618 PM CDT SAT MAY 16 2015

MAIN HAZARDS: THUNDERSTORMS WITH BLINDING RAINFALL RATES AND
POTENTIALLY STRONG-SEVERE WIND GUSTS TONIGHT.

STRONG STORM SYSTEM LIFTING OUT OVER KANSAS IS INDUCING A
SOUTHERLY LOW-LEVEL JET WITH STRONG MOISTURE/INSTABILITY TRANSPORT
INTO CENTRAL/EASTERN KANSAS. THIS TREND WILL CONTINUE THROUGH THIS
EVENING WITH NUMEROUS THUNDERSTORMS...SOME STRONG-SEVERE AFFECTING
THE TERMINALS. THE WORST CONDITIONS ARE EXPECTED AT ICT...HUT AND
CNU WHERE IFR VSBYS/CIGS WILL ACCOMPANY THE STRONGER STORM
ACTIVITY...AND VARIABLE WIND GUSTS OF 35-45 KNOTS.

MVFR/IFR STRATUS CEILINGS MAY DEVELOP LATE TONIGHT BEHIND THE
DEPARTING CONVECTION...WITH A MOIST BOUNDARY LAYER LINGERING.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  82  58  76 /  70   0   0  10
HUTCHINSON      59  83  55  73 /  60   0   0  10
NEWTON          59  82  55  73 /  70   0   0  10
ELDORADO        61  82  57  76 /  90  10   0  10
WINFIELD-KWLD   61  82  62  78 /  80  10  10  10
RUSSELL         54  82  49  70 /  50   0  10  10
GREAT BEND      53  81  50  71 /  40   0   0  10
SALINA          60  82  53  70 /  60   0  10  10
MCPHERSON       59  82  54  71 /  60   0  10  10
COFFEYVILLE     65  84  64  80 /  90  10  10  20
CHANUTE         64  83  62  76 /  90  10  10  10
IOLA            64  82  61  75 /  90  10  10  10
PARSONS-KPPF    64  83  63  80 /  90  10  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ067>069-082-083-
091>093.

&&
Hazardous weather outlook, May 16, 9:00 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT SAT MAY 16 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-180200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
900 PM CDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW SEVERE THUNDERSTORMS REMAIN POSSIBLE EAST OF THE KANSAS
TURNPIKE THROUGH MIDNIGHT. THE MAIN STORM THREATS WILL BE DAMAGING
WINDS OF 60 TO 70 MPH AND VERY HEAVY RAINFALL RATES WHICH MAY
CAUSE LOCALIZED FLOODING. ONGOING COUNTY FLOOD WARNINGS AND A
COUPLE OF MAINSTEM RIVER FLOOD WARNINGS CONTINUE IN SOUTH CENTRAL
KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG STORMS MAY BE POSSIBLE MONDAY DURING THE AFTERNOON
ACROSS SOUTHEASTERN KANSAS ALONG THE FRONT AS IT MOVES SOUTHWARD
ACROSS THE STATE.

ANOTHER STORM SYSTEM WILL BE MOVING THROUGH THE REGION FOR
TUESDAY AND WEDNESDAY. A FEW STRONG THUNDERSTORMS MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED THIS EVENING IN SOUTHEAST
KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, May 16, 9:55 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
955 PM CDT SAT MAY 16 2015

KSZ070-071-094-095-098-099-170330-
WOODSON KS-CHAUTAUQUA KS-ELK KS-WILSON KS-GREENWOOD KS-MONTGOMERY KS-
955 PM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
  ELK COUNTY IN SOUTHEASTERN KANSAS...
  WILSON COUNTY IN SOUTHEASTERN KANSAS...
  GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 1030 PM CDT

* AT 952 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A BROKEN LINE OF STRONG THUNDERSTORMS PROGRESSING ACROSS
  SOUTHEAST KANSAS...ALONG A LINE EXTENDING FROM NEAR MADISON...TO 6
  MILES EAST OF EUREKA...TO NEAR ELK FALLS...TO NEAR
  CHAUTAUQUA...AND MOVING NORTHEAST AT 55 MPH.

PEA SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3809 9652 3809 9636 3817 9636 3817 9596
      3804 9596 3804 9552 3700 9552 3700 9653
TIME...MOT...LOC 0252Z 238DEG 49KT 3816 9618 3785 9617 3743 9615 3704
9614

KLEINSASSER
Local storm report, May 16, 10:00 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     HEAVY RAIN       5 NW HARPER             37.34N 98.09W
05/16/2015  M4.50 INCH       HARPER             KS   TRAINED SPOTTER

            SPOTTER REPORTED MINOR FLOODING OVER ROADWAYS

&&

SGS
Local storm report, May 16, 10:13 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1013 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     4 NE CHAUTAUQUA         37.06N 96.13W
05/16/2015  E55 MPH          CHAUTAUQUA         KS   CO-OP OBSERVER

&&

HOWERTON
Special weather statement, May 16, 10:23 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1023 PM CDT SAT MAY 16 2015

KSZ071-072-095-096-099-100-170345-
WOODSON KS-WILSON KS-ALLEN KS-NEOSHO KS-LABETTE KS-MONTGOMERY KS-
1023 PM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  WILSON COUNTY IN SOUTHEASTERN KANSAS...
  ALLEN COUNTY IN SOUTHEASTERN KANSAS...
  NEOSHO COUNTY IN SOUTHEASTERN KANSAS...
  LABETTE COUNTY IN SOUTHEASTERN KANSAS...
  MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 1045 PM CDT

* AT 1019 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  NUMEROUS STRONG THUNDERSTORMS OVER FAR SOUTHEAST KANSAS...ALONG A
  LINE EXTENDING FROM NEAR LE ROY...TO NEAR BUFFALO...TO 6 MILES
  NORTHEAST OF ELK CITY...TO CANEY...AND MOVING NORTHEAST AT 50 MPH.

PEA SIZE HAIL...AND WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THESE
STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3700 9597 3804 9596 3804 9508 3700 9508
TIME...MOT...LOC 0319Z 217DEG 41KT 3803 9569 3770 9575 3735 9581 3701
9590

KLEINSASSER
Special weather statement, May 16, 10:34 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1034 PM CDT SAT MAY 16 2015

KSZ071-072-095-096-099-100-170400-
WOODSON KS-WILSON KS-ALLEN KS-NEOSHO KS-LABETTE KS-MONTGOMERY KS-
1034 PM CDT SAT MAY 16 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  WILSON COUNTY IN SOUTHEASTERN KANSAS...
  ALLEN COUNTY IN SOUTHEASTERN KANSAS...
  NEOSHO COUNTY IN SOUTHEASTERN KANSAS...
  LABETTE COUNTY IN SOUTHEASTERN KANSAS...
  MONTGOMERY COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 1100 PM CDT

* AT 1027 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF STRONG THUNDERSTORMS OVER FAR SOUTHEAST
  KANSAS...EXTENDING FROM NEOSHO FALLS...TO NEAR BUFFALO...TO NEAR
  NEODESHA...TO TYRO...AND MOVING NORTHEAST AT 55 MPH.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE
WITH THESE STORMS...ALONG WITH LOCALLY VERY HEAVY RAINFALL.

ADDITIONALLY...A BRIEF TORNADO OR TWO CANNOT BE RULED OUT ANYWHERE
ALONG THE LEADING EDGE OF THIS LINE OF STORMS. WHILE NOT CURRENTLY
IMMINENT...BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS
RAPIDLY INTENSIFY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3704 9552 3700 9555 3700 9597 3804 9596
      3804 9508 3700 9508
TIME...MOT...LOC 0327Z 225DEG 48KT 3802 9559 3769 9564 3739 9572 3704
9581

KLEINSASSER
Local storm report, May 16, 10:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1044 PM CDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND GST     INDEPENDENCE AIRPORT    37.15N 95.78W
05/16/2015  M52 MPH          MONTGOMERY         KS   AWOS

&&

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:35 PM CDTSevere Thunderstorm WarningICTHarper, Sumner55 min
May 16, 7:54 PM CDTAreal Flood WarningICTHarvey6 hr
May 16, 8:26 PM CDTSpecial Weather StatementICTSedgwick34 min
May 16, 8:32 PM CDTSpecial Weather StatementICTCowley28 min
May 16, 8:37 PM CDTRiver Flood WarningICTSedgwick31 hr
May 16, 8:54 PM CDTRiver Flood WarningICTSumner40 hr
May 16, 9:05 PM CDTAreal Flood WarningICTMarion6 hr
May 16, 9:33 PM CDTSpecial Weather StatementICTCowley27 min
May 16, 9:55 PM CDTSpecial Weather StatementICTChautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson35 min
May 16, 10:23 PM CDTSpecial Weather StatementICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson22 min
May 16, 10:34 PM CDTSpecial Weather StatementICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson26 min
May 16, 10:48 PM CDTSevere Thunderstorm WarningICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson57 min
May 16, 11:49 PM CDTAreal Flood WarningICTAllen, Chautauqua, Elk, Greenwood, Labette, Montgomery and 3 more9 hr
May 16, 11:53 PM CDTAreal Flood WarningICTChase9 hr
May 17, 12:45 AM CDTRiver Flood WarningICTMarion31 hr
May 17, 1:29 AM CDTAreal Flood WarningICTHarvey, Marion9 hr
May 17, 2:01 AM CDTRiver Flood WarningICTChase, Lyon45 hr
May 17, 7:23 AM CDTRiver Flood WarningICTChase38 hr
May 17, 8:58 AM CDTRiver Flood WarningICTCherokee, Labette64 hr
May 17, 2:36 PM CDTRiver Flood WarningICTLabette, Neosho56 hr
May 17, 2:36 PM CDTRiver Flood WarningICTAllen, Neosho34 hr
May 17, 2:36 PM CDTRiver Flood WarningICTNeosho51 hr

Nearby

River Flood Warnings in Kansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.